MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK WINGSPAN 3.0MM X 9MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK WINGSPAN 3.0MM X 9MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0300090
Medical Device Problem Codes Fracture (1260); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure at m1 treatment site, during deployment of the stent (subject device), the customer felt friction while trying to push the hypo tube into the outer body of the device (resistance felt when trying to deploy the stent by pulling back the outer body).At one point, the hub of the outer body broke off the catheter and the catheter appeared to be stretched in one segment of the catheter.The customer opted to pull the device out but that inadvertently deployed the stent (subject device).However, the stent (subject device) was deployed at the correct position that he wanted the stent to deploy.He then carefully pulled the system out.The procedure was completed successfully with the same device.After pulling the system out, we noticed the hub of the outer body had broken off and noticed the stretching of the microcatheter.The procedure was completed successfully.No clinical consequences were reported due to this event.
 
Additional Manufacturer Narrative
The device is not available to manufacturer.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications, because the product was not returned.Additional information received indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.Continuous flush was maintained for the duration of the procedure.The patient¿s anatomy was described as 'very tortuous' and in the follow-up gfe's the physician indicated that it was possible that the anatomy and/or location of intended area of treatment may have contributed to the reported event.There was no resistance noted when advancing the system over the guidewire.But resistance was felt when trying to deploy the stent by pulling back the outer body.Although the device was not available for analysis, based on the available information that the patient¿s anatomy was very tortuous, which was further supported by the physician¿s response to the gfe questions, it is probable that this may have caused or contributed to the reported event.Therefore, the as reported codes as well as the as analyzed code listed in the grid below will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
WINGSPAN 3.0MM X 9MM - HDE
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14274949
Report Number3008881809-2022-00203
Device Sequence Number5908218
Product Code NJE
UDI-Device Identifier04546540722799
UDI-Public04546540722799
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Model NumberM003WS0300090
Device Catalogue NumberM003WS0300090
Device Lot Number23416546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown